Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 90, NWS San Angelo, TX

April 29, 2016Brown County, Coleman County, McCulloch County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 29, 2016, 3:03 PM CDT for Brown County, Coleman County, McCulloch County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2016, 3:03 PM CDT (20:03 UTC)
Expired
Apr 29, 2016, 3:30 PM CDT
In force
27 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brown County, TX, Coleman County, TX, McCulloch County, TX

The radar

The Dyess AFB radar (KDYX), 108 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.1 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2369 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
2.6
Supercell composite
14.9

Open this sounding in Storm Lab

The text

As transmitted.

599 
WUUS54 KSJT 292003
SVRSJT
TXC049-083-307-292030-
/O.NEW.KSJT.SV.W.0090.160429T2003Z-160429T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
303 PM CDT FRI APR 29 2016

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BROWN COUNTY IN WEST CENTRAL TEXAS...
  SOUTHEASTERN COLEMAN COUNTY IN WEST CENTRAL TEXAS...
  NORTHWESTERN MCCULLOCH COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 330 PM CDT

* AT 303 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WALDRIP...OR
  19 MILES SOUTH OF SANTA ANNA...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  TRICKHAM AROUND 325 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SHIELDS...
US-67 NEAR THE COLEMAN-
BROWN COUNTY LINE...WHON...FIFE...THRIFTY...OWENS AND US-
283 NEAR THE MCCULLOCH-COLEMAN COUNTY LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3131 9941 3141 9960 3202 9916 3180 9881
TIME...MOT...LOC 2003Z 221DEG 31KT 3147 9942 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
818 
WWUS54 KSJT 292030
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
330 PM CDT FRI APR 29 2016

TXC049-083-307-292040-
/O.EXP.KSJT.SV.W.0090.000000T0000Z-160429T2030Z/
BROWN TX-COLEMAN TX-MCCULLOCH TX-
330 PM CDT FRI APR 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BROWN...SOUTHEASTERN
COLEMAN AND NORTHWESTERN MCCULLOCH COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3131 9941 3141 9960 3202 9916 3180 9881
TIME...MOT...LOC 2027Z 221DEG 31KT 3147 9942 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 12:13 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Apr 29, 12:13 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
1213 PM CDT FRI APR 29 2016

.AVIATION...
/18Z TAFS/

Skies are clearing from the west early this afternoon as a dryline
and Pacific cold front push east through the area. Winds will
turn from south to west/southwest and become gusty. Expect
clearing skies through the afternoon with VFR conditions from
early afternoon through the overnight hours.

&&

.PREV DISCUSSION... /issued 733 AM CDT FRI APR 29 2016/

AVIATION...
/12Z TAFS/

Low clouds are having trouble remaining continuous across the
area this morning, but will start most sites at MVFR this morning.
We may see a few thunderstorms move across area sites during the
morning to early afternoon hours. Between late morning and early
afternoon, skies will clear as a Pacific cold front/drlyine sweeps
east through the area today. Winds will turn from south/southeast
to west/southwest and gusty. Expect clearing skies from mid
morning through the afternoon with VFR conditions from late this
morning into the overnight hours. 20

PREV DISCUSSION... /issued 340 AM CDT FRI APR 29 2016/

SHORT TERM...
(Today and Tonight)

Upper low currently over the Four Corners region will move east
across southern Colorado today and into Kansas by this evening.
This will force the Pacific front/dryline east across our area
today, with a cold front dropping south across the northern half
of the CWA tonight. Convergence along the front, combined with an
increase in large-scale ascent will result in scattered showers
and thunderstorms developing to our west by daybreak, with
activity moving east across the area this morning. Far southeast
counties will likely see convection linger through late afternoon
or early evening until the Pacific front pushes off to the east.
While widespread severe weather is not expected, a few storms may
become strong to severe today, especially east of a Brownwood to
Junction line this afternoon. The main hazards will be damaging
winds and large hail.

Gusty southwest winds will develop in wake of the Pacific front
today, with strongest winds expected across the western Big
Country and Concho Valley, where sustained winds 15 to 25 mph with
gusts to 35 mph are expected. Skies will be partly to mostly
cloudy early this morning, with clearing skies from west to east
during the day. Highs today will be in the lower to middle 80s,
with lows tonight in the lower and middle 50s.

LONG TERM...
(Saturday through Thursday)

Another warm day is in store for Saturday across West Central
Texas. A cold front is forecast to make it into the Big Country
before becoming stationary. Highs will range from the mid to upper
70s across much of the Big Country, to the mid to upper 80s across
much of the rest of the forecast area. On Sunday, a cold front
will move through all the area, resulting in northeast winds of 10
to 15 mph. Increased cloud cover combined with the expected cold
air advection should result in high temperatures mainly in the
70s.

An upper level trough is forecast to swing across the Southern
Plains Monday into Tuesday, resulting in increased rain chances
for West Central Texas. Abundant cloud cover and expected showers
and thunderstorms on Monday should help to keep temperatures well
below seasonal normals. Highs will mainly be in the upper 50s to
mid 60s. Rain chances will decrease Monday night, with the best
PoPs shifting east of the forecast area.

A slow warming trend is then expected, with highs on Tuesday back
into the 70s, and into the 80s by Thursday. No rain is forecast
for the middle to latter part of the work week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 53  79  52  73 /  10   5   5  10
San Angelo 	 53  86  55  75 /  10   5   5  10
Junction 	 55  88  58  81 /  20  10   5  10

&&

.SJT Watches/Warnings/Advisories...
None.
&&

99/99/99
Hazardous weather outlook, Apr 29, 5:34 AM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
534 AM CDT FRI APR 29 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-301045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
534 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH THE EVENING
HOURS. A FEW STORMS COULD BECOME STRONG TO SEVERE. THE MAIN
HAZARDS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS...AS WELL AS
DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT INTO
MONDAY. THE MAIN HAZARD WILL BE DANGEROUS CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Apr 29, 11:02 AM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1102 AM CDT FRI APR 29 2016

TXZ076-291630-
CROCKETT TX-
1102 AM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CROCKETT COUNTY
UNTIL 1130 AM CDT...

AT 1101 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
BARNHART...OR 14 MILES NORTH OF OZONA...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
CROCKETT COUNTY...INCLUDING THE FOLLOWING LOCATIONS: THE INTERSECTION
OF U.S 190 AND HIGHWAY 163.

LAT...LON 3087 10124 3093 10128 3108 10108 3093 10097
TIME...MOT...LOC 1601Z 238DEG 28KT 3092 10123
Special weather statement, Apr 29, 2:02 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
202 PM CDT FRI APR 29 2016

TXZ140-291945-
BROWN TX-
202 PM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BROWN COUNTY UNTIL 245 PM
CDT...

AT 201 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES
NORTHWEST OF EARLY...MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BLANKET AROUND 240 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OWENS.

LAT...LON 3170 9903 3181 9908 3200 9887 3181 9874
TIME...MOT...LOC 1901Z 229DEG 15KT 3177 9897
Special weather statement, Apr 29, 2:47 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
247 PM CDT FRI APR 29 2016

TXZ139-140-292030-
COLEMAN TX-BROWN TX-
247 PM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BROWN AND EAST
CENTRAL COLEMAN COUNTIES UNTIL 330 PM CDT...

AT 244 PM CDT...A LINE OF STRONG THUNDERSTORMS WERE LOCATED 3 MILES
EAST OF SANTA ANNA TO LAKE BROWNWOOD TO MAY...MOVING NORTHEAST AT 35
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE US-
67 NEAR THE COLEMAN-BROWN COUNTY LINE...OWENS AND THRIFTY.

LAT...LON 3164 9927 3173 9935 3208 9896 3208 9893
      3191 9881
TIME...MOT...LOC 1944Z 222DEG 32KT 3174 9923
Special weather statement, Apr 29, 2:50 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
250 PM CDT FRI APR 29 2016

TXZ139-140-154-292030-
COLEMAN TX-MCCULLOCH TX-BROWN TX-
250 PM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BROWN...SOUTHEASTERN
COLEMAN AND NORTHERN MCCULLOCH COUNTIES UNTIL 330 PM CDT...

AT 250 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROCKWOOD...OR
10 MILES SOUTH OF SANTA ANNA...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  TRICKHAM AROUND 300 PM CDT.
  BANGS AROUND 315 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SHIELDS...MILBURN...
WHON...FIFE...US-283 NEAR THE MCCULLOCH-
COLEMAN COUNTY LINE AND MOZELLE.

LAT...LON 3135 9909 3128 9960 3159 9960 3171 9933
      3164 9927 3175 9908
TIME...MOT...LOC 1950Z 217DEG 32KT 3160 9937
Local storm report, Apr 29, 2:59 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
259 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             4 SE MAY                31.94N  98.86W
04/29/2016  E1.00 INCH       BROWN              TX   TRAINED SPOTTER

&&

EVENT NUMBER SJT1600099

JD

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 11:02 AM CDTSpecial Weather StatementSJTIrion28 min
Apr 29, 2:02 PM CDTSpecial Weather StatementSJTBrown43 min
Apr 29, 2:47 PM CDTSpecial Weather StatementSJTBrown43 min
Apr 29, 2:50 PM CDTSpecial Weather StatementSJTMcCulloch40 min
Apr 29, 3:23 PM CDTAreal Flood AdvisorySJTBrown, Coleman112 min
Apr 29, 3:36 PM CDTSpecial Weather StatementSJTBrown, McCulloch54 min
Apr 29, 4:51 PM CDTSevere Thunderstorm WarningSJTBrown24 min
Apr 29, 5:29 PM CDTSpecial Weather StatementSJTSan Saba46 min
Apr 29, 5:51 PM CDTSevere Thunderstorm WarningSJTSan Saba24 min
Apr 29, 6:25 PM CDTSpecial Weather StatementSJTMcCulloch35 min
Apr 29, 6:43 PM CDTSevere Thunderstorm WarningSJTMcCulloch, San Saba32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.